Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 193, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 2, 2007, 4:12 PM EDT for Cuyahoga County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2007, 4:12 PM EDT (20:12 UTC)
- Expired
- Aug 2, 2007, 4:58 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Cuyahoga County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 4:20 PM EDT | HAIL 1 | Cleveland, OH | LARGE HAIL REPORTED AT BURKE LAKEFRONT AIRPORT FROM 355 PM TO 420 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 022013
SVRCLE
OHC035-022115-
/O.NEW.KCLE.SV.W.0193.070802T2012Z-070802T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
412 PM EDT THU AUG 2 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUYAHOGA COUNTY IN NORTHEAST OHIO
* UNTIL 515 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLEVELAND...AND DRIFTING EAST AT 5 MPH. BURKE LAKEFRONT AIRPORT
REPORTED WIND GUSTS TO 60 MPH AND THERE HAVE BEEN NUMEROUS REPORTS
OF LARGE HAIL IN DOWNTOWN CLEVELAND. IN ADDITION...EXTREMELY HEAVY
RAIN IS OCCURRING WITH THIS STORM. A FLASH FLOOD WARNING IS IN
EFFECT FOR CUYAHOGA COUNTY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLEVELAND...CLEVELAND HEIGHTS...AND NEWBURGH HEIGHTS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4154 8138 4136 8149 4134 8159 4131 8158
4129 8155 4144 8187 4150 8182 4149 8176
4149 8173 4153 8165 4157 8160
$$
MRD1 follow-up statement
000
WWUS51 KCLE 022058
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
456 PM EDT THU AUG 2 2007
OHC035-022106-
/O.CAN.KCLE.SV.W.0193.000000T0000Z-070802T2115Z/
CUYAHOGA OH-
456 PM EDT THU AUG 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR CUYAHOGA COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED...THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED. VERY HEAVY RAIN FELL IN THE CITY OF
CLEVELAND AND A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CUYAHOGA
COUNTY.
LAT...LON 4154 8138 4136 8149 4134 8159 4131 8158
4129 8155 4144 8187 4150 8182 4149 8176
4149 8173 4153 8165 4157 8160
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:00 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 2, 3:00 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 300 PM EDT THU AUG 2 2007 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE MID ATLANTIC COAST WILL MOVE SOUTHEAST. A WEAK COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT AND EARLY FRIDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FRIDAY NIGHT AND SATURDAY. THE FRONT WILL BEGIN TO MOVE BACK ACROSS THE AREA SUNDAY AS A WARM FRONT. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED THUNDERSTORMS DEVELOPED ACROSS THE AREA THIS AFTERNOON IN THE MOIST UNSTABLE AIR AHEAD OF A COLD. THOUGH MOST TSTMS WILL DIMINISH WITH LOSS OF DAYTIME HEATING WILL KEEP LOW CHANCE POPS GOING OVERNIGHT WITH FRONT MOVING THROUGH. THOUGHT MAV GUID WAS LITTLE LOW FEW LOCATIONS TONIGHT AND RAISED SLIGHTLY...GENERALLY MID AND UPPER 60S. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... MAIN FRONT MOVES THROUGH EARLY TOMORROW BUT TROF LINGERS BEHIND FRONT ALONG WITH MODERATE INSTABILITY. HAVE KEPT CHANCE POPS GOING FOR EASTERN AND CENTERAL INLAND AREAS...WITH SLIGHT CHANCE WEST. MAV GUID TEMPS LOOK TOO WARM...8H TEMPS COUPLE DEGREES LOWER THAN TODAY AND SHOULD SEE HIGHS UPPPER 80S OR AROUND 90. HIGH PRESSURE BUILDING IN FRIDAY NIGHT AND SATURDAY. SHOULD SEE DRY WEATHER FOR THE START OF THE WEEKEND...FEW DEGREES COOLER THAN TOMORROW FOR SATURDAY AND LITTLE LESS HUMID. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AREA WILL REMAIN UNDER NORTHERN EXTENT OF UPPER LEVEL RIDGE THAT IS OVER S-CNTRL/SERN STATES. OVERALL THIS LEADS TO A VERY WARM PATTERN WITH ABOVE NORMAL TEMPERATAURES THOUGH NOT EXTREMELY HOT. INITIALLY WARM FRONT LIFTS N ACROSS THE AREA ON SUNDAY...FOLLOWED BY COLD FRONT MOVING THROUGH EARLY ON WEDNESDAY. WILL KEEP LOW CHANCE POPS FOR SHOWERS/THUNDERSTORMS IN THE FORECAST SUNDAY THROUGH WEDNESDAY...THOUGH CUTTING BACK TO SLGT CHANCE AT NIGHT MONDAY AND TUESDAY. FAIR THURSDAY WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT THAT MOVES THROUGH WEDNESDAY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AFTERNOON CU HAVE DEVELOPED AS EXPECTED AND WITH UPWARDS OF 2000 J/KG OF CAPE IN THE EASTERN HALF OF THE FORECAST AREA...EXPECTING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP SHORTLY. WILL GO WITH VCSH IN THE WEST AND VCTS IN THE EAST...NOT CONFIDENT ENOUGH TO PUT IN TEMPOS FOR ANY GIVEN TERMINAL DUE TO SCATTERED NATURE OF STORMS. STORMS SHOULD DISSIPATE DIURNALLY AROUND 00Z-02Z. CLE AND ERI SHOULD BE ON THE COOL SIDE OF THE LAKE BREEZE AND SHOULD STAY DRY THIS AFTERNOON. NEXT QUESTION IS ABOUT PRECIP CHANCES ALONG THE COLD FRONT EARLY FRIDAY MORNING. GFS CERTAINLY THE DRIER OF THE 2 MODELS BUT NAM/WRF SHOWING PRECIP BETWEEN 06Z- 12Z. PUT IN PROB30S FOR THE FRONTAL PASSAGE FOR THE EASTERN TERMINALS TO ACCOUNT FOR THIS POSSIBILITY...HOWEVER CONFIDENCE IS NOT HIGH THAT NAM/WRF SOLUTION WILL COME TO PASS SINCE THE FRONT IS DRY OVER NORTHERN MICHIGAN. HIGH PRESSURE SETTLES IN OVER THE AREA BY THE END OF THE FORECAST PERIOD AND WILL REMAIN IN PLACE THROUGH THE WEEKEND. NAM AND GFS SHOWING WARM FRONTAL PRECIP LATE SATURDAY BUT THINK THIS WILL STAY NORTH OF THE LAKE WITH MINIMAL IMPACT AT THE TERMINALS. SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY. && .MARINE... A DISSIPATING COLD FRONT WILL MOVE SOUTHEAST THROUGH LAKE ERIE TONIGHT INTO EARLY FRIDAY CAUSING A LIGHT SW FLOW TO GRADUALLY SHIFT TO NW AND THEN TO N AND TO NE INTO SAT AS A WEAK HIGH FOLLOWING THE FRONT MOVES OVER LAKE ONTARIO BY LATE SATURDAY. WINDS WILL CONTINUE TO VEER UNTIL BECOMING SOUTH ON SUN AND SW BY MONDAY. SPEEDS WILL INCREASE OUT OF THE SW MON AND TUE TO MAINLY A 10 TO 20 KT RANGE. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WITH THE FRONT TONIGHT AND AGAIN SUN THROUGH TUE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...RANDEL NEAR TERM...RANDEL SHORT TERM...RANDEL LONG TERM...RANDEL AVIATION...LEINS MARINE...ADAMS
Hazardous weather outlook, Aug 2, 3:44 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 344 PM EDT THU AUG 2 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-031945- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 344 PM EDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. LARGE HAIL AND STRONG GUSTY WINDS ARE THE MAIN THREAT OF SEVERE WEATHER. THE STORMS WILL BE SLOW MOVING AND HEAVY RAINS COULD ALSO OCCUR. DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 2, 3:31 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 331 PM EDT THU AUG 2 2007 OHZ011-022045- CUYAHOGA- INCLUDING THE CITY OF...CLEVELAND 331 PM EDT THU AUG 2 2007 ...STRONG THUNDERSTORM NEAR THE CITY OF CLEVELAND... AT 325 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR THE CITY OF CLEVELAND AND THE EAST SIDE OF CUYAHOGA COUNTY. THESE STORMS WERE DRIFTING EAST-NORTHEAST AND WERE PRODUCING FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH AND PEA SIZED HAIL. PERSONS SHOULD TAKE SHELTER TO AVOID THESE STORMS. MRD
Local storm report, Aug 2, 4:02 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
402 PM EDT THU AUG 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 1 W CLEVELAND 41.48N 81.70W
08/02/2007 E0.75 INCH CUYAHOGA OH TRAINED SPOTTER
&&
GARNETLocal storm report, Aug 2, 4:09 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
409 PM EDT THU AUG 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND GST CLEVELAND 41.48N 81.68W
08/02/2007 M60.00 MPH CUYAHOGA OH ASOS
&&
GARNETThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:24 PM EDT | Marine Weather Statement | CLE | 96 min | |
| Aug 2, 3:33 PM EDT | Special Marine Warning | CLE | 57 min | |
| Aug 2, 3:33 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 42 min |
| Aug 2, 3:40 PM EDT | Flash Flood Warning | CLE | Cuyahoga | 3 hr |
| Aug 2, 4:26 PM EDT | Special Marine Warning | CLE | 43 min | |
| Aug 2, 4:55 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 44 min |
| Aug 2, 5:15 PM EDT | Areal Flood Advisory | CLE | Ashtabula | 116 min |
| Aug 2, 6:43 PM EDT | Areal Flood Warning | CLE | Cuyahoga | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.